Alert archive / Idaho / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 8, 2001, 3:51 PM MDT for Power County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2001, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 8, 2001, 4:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Power County, ID
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 082151 SVRPIH IDC077-082215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 351 PM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN POWER COUNTY IN IDAHO * UNTIL 415 PM MDT * AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 18 MILES SOUTH OF ARBON VALLEY...OR ABOUT 9 MILES WEST OF CRYSTAL...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN POWER COUNTY AT 410 PM MDT HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TXO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN POCATELLO/IDAHO FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:50 PM MDT, 1 hour 1 minute earlier.
Area forecast discussion, Jul 8, 2:50 PM MDT, 1 hour 1 minute before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 250 PM MDT SUN JUL 08 2001 CURRENT RADAR LOOP SHOWING SCATTERED TSTMS ACROSS NORTHERN CWA AND ANOTHER BAND MOVING NORTH ACROSS THE UT BORDER INTO OUR SOUTHERN ZONES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN AND PEA SIZE HAIL WITH ISOL SEVERE POSSIBLE. ACTIVITY SHOULD CONTINUE ACROSS THE AREA THIS EVENING AND THEN FADE LATE TONIGHT. ANOTHER ROUND OF TSTMS EXPECTED FOR MONDAY AFTN AS AN UPPER LOW TAKES SHAPE ALONG THE UT/NV BORDER. AVN LESS PRONOUNCED WITH THIS FEATURE. DECENT DEFORMATION NORTH OF THIS SYSTEM WILL PROMOTE TSTMS WITH HVY RAIN. THE BIG PROBLEM WILL BE POSSIBLE TRAINING OF CELLS ALONG THE RIDGES. SHOULD THE MESOETA FCST COME TRUE...TUESDAY LOOKS LIKE A FLASH FLOOD EVENT DAY FOR OUR SOUTHERN AND EASTERN MTNS WITH AN UPPER LOW SITUATED OVER CWA. A LACK OF STEERING CURRENT AND ABUNDANT LOW-LEVEL MOISTURE ALONG WITH DAYTIME HEATING WILL BE ALL THE INGREDIENTS WE NEED FOR A FLASH FLOOD EVENT. THE AVN HOWEVER FAILS TO CAPTURE THIS FEATURE. AM LEANING TOWARD THE ETA SOLUTION. NO BIG CHANGES FOR THE EXTENDED FORECAST. WED-FRI CONTINUED CHC OF AFTN TSTMS. WILL INTRO DRY CONDITIONS FOR SAT-SUN TIME FRAME AS BOTH EC/MRF DEVELOP UPPER LEVEL WSW FLOW ACROSS AREA (DRIER). WINTHER BYI 58/84/59/83 3534 .KSFX WSR-88D...OPERATIONAL...VCP 32. PIH BB 057/085 056/084 054 06353 .PIH...NONE.
Nearby
Severe Thunderstorm Warnings in Idaho, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.